Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Feb 15, 2018, 2:29 PM CST for 12 counties in Kentucky. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2018, 2:29 PM CST (20:29 UTC)
- Expired
- Feb 15, 2018, 7:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
Counties Adair County, KY, Allen County, KY, Barren County, KY, Butler County, KY, Clinton County, KY, Cumberland County, KY, Logan County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS73 KLMK 152029 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 329 PM EST Thu Feb 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... KYZ061-070>078-081-082-160100- /O.NEW.KLMK.WI.Y.0001.180215T2029Z-180216T0100Z/ Butler-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Morgantown, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 229 PM CST Thu Feb 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect until 7 PM CST this evening. * TIMING...The rest of the afternoon into the early evening hours. * WINDS...Wind gusts of 40 to 50 mph. * IMPACTS...Limbs may get blown down, causing a few power outages across southern Kentucky. A few smaller trees may uproot because of the recent heavier rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ RJS
1 follow-up statement
148 WWUS73 KLMK 160053 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 753 PM EST Thu Feb 15 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... KYZ061-070>078-081-082-160200- /O.EXP.KLMK.WI.Y.0001.000000T0000Z-180216T0100Z/ Butler-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Morgantown, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 653 PM CST Thu Feb 15 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... With the setting of the sun, wind gusts have died down, to generally 20 to 30 mph. $$ RJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Feb 15, 2:10 PM CST, 19 minutes earlier.
Area forecast discussion, Feb 15, 2:10 PM CST, 19 minutes before
Area Forecast Discussion National Weather Service Louisville KY 310 PM EST Thu Feb 15 2018 .Short Term...(This evening through Friday night) Issued at 252 PM EST Thu Feb 15 2018 Warm and humid southwest flow continues across the region this afternoon. This has allowed temperatures to rise into the upper 60s to mid 70s with dewpoints in the 60s. The closest to a record right now is Bowling Green where so far the high temperature has been 76. The record for today is 77, set in 1945. The other sites have had more cloud cover today and will likely stay below records. Winds this afternoon have become quite gusty with a couple gusts to 40 mph in southwest KY. In western KY, more heating has resulted in some higher gusts mixing down to the surface. At this time, think that higher gusts may be limited across central KY, so plan on continuing the Special Weather Statement this afternoon. However, wind gusts will continue to be monitored for the possibility of a short fused Wind Advisory. Also for this afternoon, scattered showers and isolated thunderstorms will continue across southern IN and north central KY. If any stronger storms are able to develop, an isolated damaging wind gust is not out of the question given the stronger winds aloft. However, clouds may limit the instability development. The better chance for rain will come later tonight through mid afternoon on Friday as a strong cold front swings through the area. A few elevated thunderstorms will be possible with this activity, but for the most part this will likely bring a band of moderate to at times heavy rain. Overall, rainfall totals from tonight through Friday look to range from half an inch across south central KY to an inch across portions of southern IN and north central KY. This rain should not cause widespread flooding problems, but some ponding in low areas is possible. Saturday night should be dry. Temperatures will stay quite warm tonight until the cold front passes through. They are then expected to drop through the day Friday into the upper 30s to lower 40s by mid to late afternoon. Lows tomorrow night will be in the upper 20s to mid 30s. && .Long Term...(Saturday through Thursday) Issued at 308 PM EST Thu Feb 15 2018 ...Increasing Potential For River Flooding Next Week... The long term period continues to look very active with multiple chances for rainfall. A system will move in from the south beginning Saturday morning. If the precipitation moves in quick enough, there may be a very brief window for a wintry mix in the morning, but temps should warm up as the rain pushes northward, so there should be no impacts if it does occur. This system will be a fairly quick mover, pulling off to the east by around midnight Saturday night with dry weather then expected the rest of Saturday night and Sunday. Rainfall totals from this system look to be from a few tenths of an inch in southern IN to around three quarters of an inch across the Lake Cumberland region. Going into the next work week, the forecast become a bit more uncertain. A warm front will move to the north on Monday bringing another round of showers and more well above normal temperatures. Ridging will set up off the east coast with southwesterly flow across the Midwest and lower Ohio Valley. A band of rain looks to set up and bring plenty of precipitation to a portion of the area. However, where this band sets up will depend on the strength of the ridging to the east and there are various solutions at this time. This could bring another couple inches of rain to some. The multiple rounds of rain will likely lead to additional rises on area rivers with minor flooding likely by early to mid week. && .Aviation...(18Z TAF Issuance) Issued at 1215 PM EST Thu Feb 15 2018 Strong southwest flow - both at the surface and aloft - will persist over all TAF sites through most of this forecast period. Enough mixing of low layer has occurred that LLWS no longer technically applicable since SFC sustained and/or gusts in 20s at all sites now, though one PIREP did show winds as high as 49kts at 030 INVOF KSDF. Radar showing scattered -SHRA west of a line from IND-BWG. These are light enough that vsby reductions are not expected, but will include VCSH in 18Z issuance, timed with current movement. MVFR CIGS should remain constant for the most part with these. Later tonight mainly after 16/06Z - IFR CIGS will return along with more widespread, heavier rain along and behind a cold front moving southeast across the OH Valley. The rain and lower ceilings will persist up to 18Z, with clearing to follow in the SDF outlook time frame. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...EER Long Term...EER Aviation...JBS
Hazardous weather outlook, Feb 15, 2:17 PM CST, 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 317 PM EST Thu Feb 15 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-162030- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 317 PM EST Thu Feb 15 2018 /217 PM CST Thu Feb 15 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon through Tonight. Winds will be breezy out of the southwest through the evening hours with gusts of 35-40 mph at times. As showers move into southern Indiana and north central Kentucky this evening, a few embedded thunderstorms will be possible. The main hazard with any thunderstorms will be cloud to ground lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Several rounds of moderate to locally heavy rainfall will be possible through the middle of next week. With soils saturated and area streams and rivers running high, new or renewed flooding is likely where the heaviest rain falls. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. EER
In the hours before
Special weather statement, Feb 15, 12:36 PM CST, 1 hour 53 minutes before
Special Weather Statement National Weather Service Louisville KY 136 PM EST Thu Feb 15 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-152100- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 136 PM EST Thu Feb 15 2018 /1236 PM CST Thu Feb 15 2018/ ...Gusty Winds This Afternoon... Gusty winds out of the southwest have developed this afternoon and are expected to continue through the afternoon into the early evening hours. Sustained winds of 15 to 25 mph are expected with gusts of 35 to 40 mph at times. These winds may blow around small objects and cause some issues for high profile vehicles traveling on east to west oriented roadways. The winds should diminish somewhat this evening, but gusts of 25 to 30 mph will continue into the overnight hours. EER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 12:13 PM CST | River Flood Warning | LMK | Hancock | 20 days |
Nearby
Wind Advisories in Kentucky, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.